OXCARBAZEPINE-INDUCED TOXIC EPIDERMAL NECROLYSIS: A CASE REPORT
A 66 year old lady admitted to medical college hospital presented with complaints of skin rashes and itching. Past history of the patient revealed that she was on tablet digoxin and sodium valproate.Â Tablet oxcarbazepine was added by a physician one week back for better control of seizure. Rashes spread on face, eyelid, lip, mouth, neck, limbs, abdomen; in 2/3 parts of her body. Subsequently rashes changed to vesicle and ulcer. Patient recovered after stopping oxcarbazepine. Investigation reports revealed leucocytosis, elevated C - reactive protein and full thickness necrosis of epidermis, confirming the diagnosis of toxic epidermal necrolysis (TEN). She was treated mainly by corticosteroid, antihistaminic and antimicrobial and improved. Time taken for resolution of the lesion was 38 days. Rechallenge with the offending drug was not done in the interest of patient and due to ethical constraints.
KEY WORDS: Oxcarbazepine, Toxic epidermal necrolysis.
Authors who publish with this journal agree to the following terms:
- Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution-NonCommercial 3.0 Unported License. that allows others to share the work with an acknowledgment of the work's authorship and initial publication in this journal.
- Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgment of its initial publication in this journal.
- Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).